Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 21, 2014, 11:04:03 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 620675
  • Total Topics: 46761
  • Online Today: 253
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: meds for women  (Read 2414 times)

0 Members and 1 Guest are viewing this topic.

Offline mesu

  • Member
  • Posts: 55
meds for women
« on: October 16, 2007, 08:09:23 AM »
Hi ladies

Bad news: My cd4 is quite low (below 100), the blood was drawn when i felt really sick due to allergic reaction to septrin. I think it is likely that i will start meds soon. My doctor wants to wait for one more cd4 count in November before deciding whether i will start meds.

Is there any preferred regimens for women who are starting meds for the first time? In terms of side effects, can anyone suggest any drugs that women should specifically avoid?

For your experience, which meds work for you..and which don't? i just want to get a general idea and some inputs so that when i meet my doctor in November, I know what questions to ask.

Thanks in advance to you all.

mesu
Jan/Feb 07 - infected :(
Sept3: cd4 162; 13.5% VL 24,000
Oct5: cd4 68 13.6%
Nov6: cd4 205  14.64%
Dec10,07: cd4 188  15.67%  VL: 9900
FEB15,08: cd4 242 18.62%
Mar10/08: cd4 219 15.64%  VL: 7300
May26,08: start Truvada and Sustiva
July 18,08: cd4 255, 18.50%, VL undetectable (<75)
Nov 4,08: cd4 380, 27.14%,
Feb 6,09: cd4 296, 22.7%,
May 26: cd4 351, 27%,
Aug 28: cd4 310, 28%,
Dec 2009: cd4 321, 35.67%,
March 2010: cd4 325, 32%,
June 2010: cd4 385, 29.5%,
Sept 2010: cd4 368, 30.75%,
Feb 2011: cd4 431, 43.1%,
Jun 2011: cd4 433, 30.93%,
Sept 2011: cd4 435,  36 %,
Jan 2012, cd4 467, 33.36%
May 2012: cd4 421, 38.21%,
Sept 2012: cd4 393, 30.23%,
VL: undetectable since July 08

Offline Dragonette

  • Member
  • Posts: 1,190
  • Spring symptoms
    • NotPerfectAtAll
Re: meds for women
« Reply #1 on: October 16, 2007, 08:29:37 AM »
Oh Mesu, I am so sorry to hear...
Is there a specific reason that your doctor wants to wait? I am also here in the clutches of the medical profession, as you know...

OK, I can just say from my own experience, I started with Combivir & Sustiva (stokrin), swicthed Combi for Viread which is less toxic and didn't make me anemic like the combivir, switched sustiva 4 months ago b/c it was making me depressed, sleepless, and a little crazy, to Viramune. That was the best combo. Viramune is a little dangerous b/c it can have a fatal allergic reaction but I was not tested, you just take half the dose in the beginning and see how you handle it, if there is a rash you must stop right away, it is also liver toxic so you must get tested for that, but once thru those obstacles, that was the best combo, I wish I could've stayed on it, but I became resistent.

So, if I had a chouce to start over, I'd go for this combination, but that's just me. Other people will say that atripla, which has built in sustiva, is the best. It's also a once a day drug so that's convenient.

Although a huge cliche it is personal. Drugs to stay away from: I don't know the specifics of all of them but one that I would definately keep away from is Zerit, that is the number one drug for body fat changes.

All in all I did OK on all those drugs, although they had side effects but they were pretty mild on me, I am not looking forward to the next step towards the protease inhibitors... what I mean is, although I had complaints, none of these combinations was really bad. Just the Sustiva can make you dizzy/insomneiac, it's something to pay attention to when you take it becasue it might not happen right away but over time and then you know longer know what is you and what is the drug.

Be well dear,
"If you keep one foot in yesterday, and one in tomorrow, you piss all over today". Betty Tacy

Offline sharonstoned

  • Member
  • Posts: 4
Re: meds for women
« Reply #2 on: October 16, 2007, 10:39:19 AM »
Sorry to hear this, but if you have to start meds..you can ask the doctor which is best for you and your situation..
For everyone, meds work differently..I couldn't take sustiva...I had bad nightmares,
that seemed so real...I would wake up shaking...So i got off that and went to Kaletra,..
Kaletra can give you the runs, but that's the only side effects i have gotten on it.
Ask if you can try Truvada...Theres no azt in it and no side effects at all, at least with me...
You and your doctor will eventually work out what works for you and what don't..
Hope this helps,,,and good luck to you.  from sharonstoned aka Ubotts.

Offline penguin

  • Member
  • Posts: 747
  • The Penguin Whisperer
Re: meds for women
« Reply #3 on: October 16, 2007, 01:26:13 PM »
hi mesu
unless you are planning to become pregnant in the near future, recommended combos are no different for men or women

good places to start gathering plain-english info about combo are -
aidsmeds lessons When Should I Start Treatment, and What Should I Take First?

and the i-base Introduction to combination therapy

It is worth being aware that allergy to sulfa drugs (like the septrin you had such a problem with) has been demonstrated to increase the likelihood of allergic reaction to the NNRTI class of drugs  to approx 28% - study report here

Lexiva (fosamprenavir) from the protease inhibitor class, is another drug to be used with caution in people with known sulfa allergy

There are plenty of other choices though, so this shouldn’t be seen as a big worry - good luck

kate
« Last Edit: October 16, 2007, 01:32:05 PM by penguin »

Offline courage757

  • Member
  • Posts: 22
Re: meds for women
« Reply #4 on: October 21, 2007, 04:51:12 PM »
So far Atripla has worked for me.  Everyone is different, however.  The one I couldn't take was crixivan which creates kidney stones. 
My numbers T Count is around 200.  My hcv is 30 million.  As I said to others, please check if you have hep c.  Mine was through blood transfusions.  It is a double curse but it is best to know.

Offline Thick713

  • Member
  • Posts: 11
Re: meds for women
« Reply #5 on: October 21, 2007, 11:40:28 PM »
Hey Mesu ...

I'm so sorry to hear about your CD4 count .. but everyone has given you really good advice .. when I was diagnosed in January 2005 - my CD4 count was 10 .. and my viral load .. well you know by the CD4 count .. but my doctor started me on Epzicom & Sustiva in February of 2005 .. became undetectable in October 2005 - and now I'm still undetectable .. and my CD4 count is 489 ... only side effect I had was of course the runs .. and light sensitivity ... no bad dreams from Sustiva .. nothing .. but my doctor also chose those meds because I have a heart condition.  They are less stressful on my heart, but all my other test has been coming back normal.  Do your reseach .. and whatever meds you start taking .. just try very hard to pay attention to your body.  You will know before the doctor knows how the meds will make you feel.

Thick713

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.